Sertaline advice : Hi everyone hope you... - Mental Health Sup...

Mental Health Support

26,583 members15,470 posts

Sertaline advice

Secret4706
Secret4706

Hi everyone hope you are all safe and well.

Struggling with extreme health anxiety and panic disorder. Dr prescribed me sertaline but warned that it can make anxiety worse before it gets better. Scared to take them as can't cope feeling any worse than I already do

11 Replies
oldestnewest

You need to take this medication. If you do not you may not improve, so be strong and take your medications as my old Doctor would say

Your Doctor knows it takes upwards of fife weeks to feel any benefit. Remember also it is no good changing medication you will put yourself back and that just increases your problems and will take additional weeks, about four to get used to the new medication.

We all go through side affects and we have to be strong. I have been on my medication now for over twenty years and I feel quite normal, whatever that is

BOB

Thanks I am really struggling atm I am a complete and utter wreck. Thought of taking pills makes HA worse

Ask yourself why you have been given medication to control your Mood

Please remember your Doctor is in Partnership with you to make you well trust your Doctor and follow his advice. You have medications to take, given to you to control your mood take the medication, If you do not take them why go to that Surgery I would imagine your GP would be unhappy to think you have no confidence in him.

I take medications for Chronic Pain and Mental Health I trust the GP and the GP trusts me to take what is given. Medications do help control my conditions

BOB

It does I'm afraid and can take a long time to kick in if I'm honest, I feel so much better now though so I would persevere with the side effects as you will feel so much better when you come through it. I started on 50mg and after 3 months went up to 100mg and for me this works well. I'm 45yrs old. Good Luck, I didnt do alot, watched films ...went for walks x

Thank you for your reply. That's what scares me the most is the side effects because I'm struggling to cope already x

I know lovely, I was exactly the same and I'm not gonna lie they were awful but now I'm out of the woods I realise it has been worth it. If you need to offload your feelings just text me. I'm here for you as i know how awful it can be. It works really well , I'm back to work and no anxiety in the mornings now. That was the worst for me. Have you got anyone around you? x

I just can't imagine feeling any worse than I do and scared of what I'll do. I have my partner and 3 kids but I'm trying to stay away from them because I'm such a miserable person at the mo always crying and upset and I don't want them to feel shit cos of me x

sure, I understand but you need help from your husband to help you through the side effects ....its an illness and you cant help it. if your husband or someone who understands mental health xxx

He understands and supports me but doesn't understand if that makes sense. Doesn't understand why I can't not worry or just snapt out of it. He's one of these 'think positive' people when it's not that easy x

Sure, alot of men dont understand what it's like to suffer mental health, you can't do that sadly, try and find someone who does and if no luck , I'm happy to help albeit virtually. If it was that easy we'd all be doing it!. I'm sure his hearts in the right place though x

It is he means well. Thank you x

You may also like...